MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS
Model Number 420049-13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cadiere forceps instrument involved with this complaint and completed the device evaluation.Failure analysis replicated and confirmed the reported complaint.For clarification, the cadiere forceps instrument was found to have broken grips on both sides at the grip base.The broken grips measured approximately 0.210¿ x 0.675¿.The broken pieces were returned.The root cause of this failure is most commonly attributed to mishandling/misuse.A remotefe/ tableau log review was conducted, which resulted in the following findings: the logs show the customer used cadiere forceps instrument part# 420049-13 lot# n12190404-048 on (b)(6) 2021 with system rsh0035 and had 0 lives remaining.This last usage of the device per the log review matches the reported event date, indicating that the instrument was not used after the date of the reported event.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the customer noted the cadiere forceps instrument jaw broke off when hitting another instrument and fell into the patient.The surgeon removed the fragment from the patient.It was noted that the fragment was retrieved using a backup instrument.The intuitive representative made sure the fragment removed matched up to the instrument to confirm nothing was left behind.The instrument wrist was straightened upon removal.The fragment was available for return.No video/image was available for review.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the clinical territory associate (cta) who created this complaint and obtained the following additional information: the cta informed the cadiere forceps instrument was in use for about in on hour prior to the reported fragment falling into the patient.It was noted the instrument was inspected prior to use with no damage observed.The cta informed the cadiere forceps instrument was removed at least once prior to the fragment falling.When the reported fragment fell into the patient, the cta informed the cadiere forceps instrument was inactive when another instrument that was being maneuvered hit the idle instrument and broke the tip.A backup instrument was used to retrieve the broken fragment.A visual confirmation on behalf of the cta and circulating nurse was performed, and confirmed both pieces fit together.No additional surgical procedures, x-rays, or ultra sounds were performed.The surgeon believed that it was due to his excessive for that the instrument broke.It was noted the cadiere forceps instrument had no functionality issues while in use.Upon final removal of the instrument, the wrist was straightened and no additional damage was observed to the instrument nor the cannula.The cta confirmed the cannula was examined with a gauge pin and no issues were observed.A backup davinci instrument was used to continue the case.The cta informed the cadiere instrument would be returning with the fragment.No video/image was available for review.The procedure was completed with no reported injury or harm.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16928186
Report Number2955842-2023-13600
Device Sequence Number6756448
Product Code NAY
UDI-Device Identifier00886874111338
UDI-Public(01)00886874111338(10)N12190404
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420049-13
Device Catalogue Number420049
Device Lot NumberN12190404 048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age65 YR
Patient SexMale